MAUDE Adverse Event Report: SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS

SYNTHES GMBH SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Catalog Number 03.111.751
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6), 2022, there was a chip in the resin material of the product at the time of inspection when the product was delivered to the hospital.This event occurred on the day before surgery, and the sales representative re-arranged the product.On (b)(6), 2022, the patient underwent open reduction internal fixation for fracture of the distal radius.The surgery was completed with no delay.Upon manufacturer investigation, it was determined that the device was broken.This report is for a soft tissue attchmt/j-shaped f/bone reduction forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Reporter is a synthes employee.Par: 03.111.751, lot: 102627.Manufacturing site: (b)(4).Release to warehouse date: november 03, 2020.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that soft tiss attach j-shap f/reduc forceps had a part of the connection feature broken.The fragment was returned for analysis.No other issues were identified during examination of the piece.A dimensional inspection for the soft tiss attach j-shap f/reduc forcepsand was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the soft tiss attach j-shap f/reduc forceps would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.The following source controlled drawings reflecting the current and manufactured revisions were reviewed: soft tissue attachment j-shapped f/redu weichteilaufsatz j-forming f/repositionszange soft tissue bone reductions forceps.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SOFT TISSUE ATTCHMT/J-SHAPED F/BONE REDUCTION FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14438145
Report Number8030965-2022-03308
Device Sequence Number5029272
Product Code HTD
UDI-Device Identifier07611819597587
UDI-Public(01)07611819597587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.751
Device Lot Number102627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown